MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.The company is seeking this information through the event investigation.Procode: krd/hcg.The company is seeking this information through the event investigation.The product is available for evaluation and testing; however, it has not been received to date.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization, when the physician tried detaching the first coil, a 3x8 og cmplx xtrasoft coil (640cx0308, 30254263), the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.The physician used a same like product.The procedure was successfully finished.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Updated sections on this report: d10, g4, g7, h2, h3, h6 and h10.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: as reported by a healthcare professional, during a coil embolization, when the physician tried detaching the first coil, a 3x8 og cmplx xtrasoft (640cx0308, 30254263), the beeping sound was normal but during retrieving delivery system, it continuously came out along the delivery system.The physician used a same like product.The procedure was successfully finished.There was no patient injury reported.One non-sterile unit og cmplx xtrasoft coil 3x8 was received inside of a pouch.The received device was visually inspected, the hypo-tube was found several kinked.Then a microscopic inspection was performed, the embolic coil was not returned for analysis, no other damages were observed.A manufacturing record evaluation was performed for the finished device 30254263 number, and no non-conformances related to the reported complaint condition were identified.The complaint reported by the customer ¿coil - failure to detach¿ could not be confirmed due the embolic coil was already detached from the device.Neither the device history record review nor the product analysis suggest that the reported failure could be related to the manufacturing process of the unit.Failure to detach is a known potential issue associated with the use of this device.The instructions for use (ifu) contains several precautions related to this issue and includes instructions for troubleshooting the situation should it be encountered during use.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and the evidence presented by the returned device; however, it is possible that clinical and procedural factors, including device manipulation and device interaction, may have contributed to the reported failure and damages on the returned system.Multiple attempts to obtain additional information were unsuccessful.If information is provided at a later date, the file will be reopened and processed accordingly.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA 02767
MDR Report Key9728419
Report Number1226348-2020-00010
Device Sequence Number1964557
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30254263
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2020
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer04/27/2020
Initial Report FDA Received Date02/19/2020
Supplement Report FDA Received Date04/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1